Vermont, 2013

Flash Flood in Vermont, May 22, 2013

May 22, 2013 · NWS ALY · 1 event in 1 county or zone

As a frontal boundary moved into the region, some areas received heavy rainfall from thunderstorms during the day of Tuesday, May 21st and into the early morning hours on May 22nd. This frontal boundary become stationary across the region for Wednesday, May 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

As a frontal boundary moved into the region, some areas received heavy rainfall from thunderstorms during the day of Tuesday, May 21st and into the early morning hours on May 22nd. This frontal boundary become stationary across the region for Wednesday, May 22nd. In addition, it was quite warm and humid across much of southern Vermont.

As an upper level disturbance moved across upstate New York and into southern Vermont, additional rounds of showers and thunderstorms developed during the afternoon on May 22nd. With the ground saturated from recent rainfall and streams already high, a portion of Bennington County experienced flash flooding, which required road closures.

Thunderstorm activity diminished by evening as the upper level disturbance moved away from the area and water levels slowly receded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 22, 12:53 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, May 22, 12:53 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT WED MAY 22 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY
INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS
WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG
COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO
THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST
FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER
MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM...

CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LATEST
MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE
WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY
NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM
MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME
SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR.

WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN
WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED
LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG.
HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES.

CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS
FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE
60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC
LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST
LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO
BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN
PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG
DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS
WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS
ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED
INSTABILITY. REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG
THU...TRANSITIONING TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT.

BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC
COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS
DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS
WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW
MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS.
HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT.
BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME
PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF
LINGERING SKIES MAY ONLY BE PS SAT IN GFS.

TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS
A FEW DEG...OR HOLDING STEADY.

THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI
NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT
NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT.

THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A
COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND
WITH PERIODS OF RAW CHILLY RAIN.

THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO
MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN
ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO
THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL
REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME
TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC
LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A
FALL LIKE MEMORIAL DAY WEEKEND.

WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW
ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON
MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER.

GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20
MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD.
ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS
FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS
SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM
GRT PLAINS TO GRTLKS.

PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE
CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE
HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY
AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND
ABV BY TUESDAY AND WED.

WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID.

THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK
VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND
EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON
MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
VFR PREVAILING WITH PERIODS OF MVFR FOR THE BALANCE OF THE
AFTERNOON.  SCATTERED -SHRA AND TSRA WILL DIRECTLY AFFECT OR BE IN
THE VICINITY OF THE AIRPORTS FROM THE START OF THE TAF PERIOD
THROUGH AT LEAST 22Z.  CLOUDS WILL BE HARD TO CLEAR
OUT...PARTICULARLY THE HIGH-LEVEL CI/CS...WHICH SHOULD LIMIT
INSTABILITY AND THE PROLIFERATION OF TS.  HIGH DEWPOINTS OVERNIGHT
WILL RESULT IN SOME HAZY FOG...MAINLY MVFR...WITH A PERIOD OF IFR
FOG POSS AT KPSF WHERE WINDS THRU THE COLUMN WILL BE LIGHTER.

WITH LITTLE CHANGE IN THE ENVIRONMENT EXPECTED INTO EARLY
THURSDAY...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE AIRPORTS
INTO THE EARLY AFTERNOON HOURS...WITH MORE TS ACTIVITY IS
LIKELY...THOUGH PERHAPS NOT UNTIL AFTER THE END OF THE TAF PERIOD.
EXPECTING A PERIOD OF MARGINAL SHEAR DURING THE EARLY NIGHT EXCEPT
AT KPSF...35 KNOTS SHOULD BE ABOUT IT.  SURFACE WINDS WILL HOLD UP
OVERNIGHT AT LESS THAN 10 KNOTS...PICKING UP TO SPEEDS ON THURSDAY
AVERAGING SLIGHTLY HIGHER THAN TODAY.

OUTLOOK...
THU PM AND NGT...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
FRI-FRI NGT...MAINLY VFR. CHC -SHRA/-TSRA...MAINLY IN THE AM.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL
CONTINUE INTO FRIDAY.

RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON.

WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING
SOUTHWEST AROUND 10MPH THURSDAY.

&&

.HYDROLOGY...
PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE
WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN
FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN
BANK RISES ARE LIKELY IN LARGER RIVERS.

3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT
THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY.

DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL THIS AFTERNOON INTO THURSDAY NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...OKEEFE/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...ELH
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 12:01 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT WED MAY 22 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING
AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS
POSSIBLE IN AREAS WHERE STORMS TRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF
THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY
FROM THE CAPITAL REGION SOUTH AND EAST.

SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND...
ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES UNTIL 10 PM EDT...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, May 22, 2:43 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     SCHAGHTICOKE            42.90N  73.59W
05/22/2013                   RENSSELAER         NY   LAW ENFORCEMENT

            WIRES DOWN

&&

EVENT NUMBER ALY1300098

IRL
Local storm report, May 22, 2:44 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     POESTENKILL             42.69N  73.56W
05/22/2013                   RENSSELAER         NY   LAW ENFORCEMENT

            WIRES DOWN

&&

EVENT NUMBER ALY1300099

IRL
Special weather statement, May 22, 2:48 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT WED MAY 22 2013

NYZ084-VTZ013-222015-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
348 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
MANCHESTER...OR ABOUT OVER MANCHESTER...AND MOVING NORTHEAST AT 40
MPH.

THE THUNDERSTORM WILL BE NEAR...
FREEDLEYVILLE...EAST DORSET AND BROMLEY VILLAGE BY 355 PM EDT
NORTH DORSET...PERU TOWN CENTER...PERU AND 6 MILES NORTHWEST OF
LANDGROVE TOWN CENTER BY 400 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHERN VERMONT.

LAT...LON 4326 7281 4326 7285 4322 7285 4312 7298
      4312 7300 4310 7300 4300 7313 4313 7331
      4331 7310 4331 7283 4329 7281
TIME...MOT...LOC 1947Z 222DEG 35KT 4319 7308

BGM/LFM
Special weather statement, May 22, 3:04 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT WED MAY 22 2013

VTZ013>015-222030-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
404 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM IN
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
BENNINGTON...OR ABOUT OVER BENNINGTON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
STRATTON BY 425 PM EDT
WEST WARDSBORO...8 MILES WEST OF NEWFANE AND 8 MILES SOUTHWEST OF
TOWNSHEND BY 430 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4298 7255 4279 7328 4302 7327 4319 7267
TIME...MOT...LOC 2004Z 253DEG 27KT 4294 7306

BGM/LFM
Local storm report, May 22, 3:08 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     PITTSTOWN               42.84N  73.48W
05/22/2013                   RENSSELAER         NY   LAW ENFORCEMENT

            TREE DOWN ON A CAR

&&

EVENT NUMBER ALY1300100

IRL
Local storm report, May 22, 3:09 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SAND LAKE               42.64N  73.54W
05/22/2013                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1300101

IRL

The radar

The Albany radar (KENX), 76 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bennington

When
May 22, 3:18 PM EST to 4:45 PM EST
Where
Bennington County, 0.92 mi WSW of Paper Mill Vlg to 0.93 mi WSW of Paper Mill Vlg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.914, -73.246

Heavy rainfall from showers and thunderstorms reportedly caused flash flooding along Route 67A in North Bennington. Law enforcement reported that the road was temporarily closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445760.